MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Non specific EKG/ECG Changes (1817); Cardiac Enzyme Elevation (1838); Low Blood Pressure/ Hypotension (1914); Thrombosis (2100); Respiratory Failure (2484)
Date of Event 01/07/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The clip remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id (b)(6).It was reported that on (b)(6) 2019, the procedure was performed to treat a lesion in the 1st obtuse marginal artery.A 2.5 x 12 mm xience sierra stent was implanted without complication.On (b)(6) 2020, the patient presented to the emergency room with complaints of shortness of breath, hypoxemia and hypotension.Acute respiratory acidosis was diagnosed and the patient was placed on bilevel positive airway pressure (bipap).Intravenous (iv) dopamine was administered.Cardiac enzyme elevation and electrocardiogram changes were noted.Stent thrombosis was suspected; however, no additional testing was performed and the patient and family requested to be do not resuscitate (dnr) status and was admitted to hospice.The patient was discharged to hospice on (b)(6) 2020.On (b)(6) 2020, the patient passed away with acute on chronic respiratory failure.No autopsy was performed.Per study physician, the congestive heart failure, precipitating acute on chronic respiratory failure and cardio-pulmonary shock was caused by the possible stent thrombosis.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported patient effect(s) of death, thrombosis, and hypotension are listed in the xience sierra everolimus eluting coronary stent systems instructions for use, as a known patient effect(s) of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.H1: type of reportable event.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9645243
Report Number2024168-2020-01020
Device Sequence Number2482890
Product Code NIQ
UDI-Device Identifier08717648227080
UDI-Public08717648227080
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2020
Device Model Number1550250-12
Device Catalogue Number1550250-12
Device Lot Number9091841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight84